| Model Number |
SFR4-4-40-10 |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/15/2025
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the solitaire experienced resistance in the distal section of the catheter.The patient was undergoing treatment for an ischemic stroke in the middle cerebral artery m1.It was noted the patient's vessel tortuosity was moderate.The mrs at baseline was 4 and 1 at procedure.Nihss was 15 at baseline and 2 post procedure.Tici was 0 at baseline and 3 post procedure.Iv tpa was not contraindicated.There were 2 passes with the solitaire device.Stroke onset to reperfusion time was 4 hours.It was reported that the surgeon determined that the amount of thrombus was large after angiographic screening, and planned to use swim for thrombus extraction and thrombectomy.The solitaire was selected for thrombectomy.After the aspiration catheter 71 was in place, the stent was delivered using rebar18.When the stent was halfway delivered, the resistance increased and it was pushed upwards to the intracranial artery.Seeing that there was still some distance to the lesion,the surgeon withdrew it, flushed it, hydrated it, and delivered it again.The result was similar to the first time.The surgeon pushed the stent hard into the lesion, but there was resistance during the pullback.The first pullback revealed no thrombus, but the proximal end showed signs of being kinked from being pushed.He worried it might break if used again.So, he replaced it with a new solitaire stent, and the procedure was complete.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a 8f puncture sheath, a 8f guiding catheter, a rebar 18 microcatheter, an avigo14 guidewire and a fr-4-20 solitaire stent.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Product analysis as found condition: ther solitaire fr4-4-40-10 stent device was returned for analysis still within its introducer sheath, inside an open solitaire fr4 inner pouch, inside a sealed biohazard bag, and inside a shipping box.The reported rebar 18 catheter was not returned with the solitaire stent device.Damaged location details: the solitaire fr4-4-40-10 stent¿s finger markers were examined inside the introducer sheath.All finger markers were correctly aligned, and no damage was noted.The introducer sheath was in good condition.The stent¿s working and non-working length struts were in good condition.No irregularities were found outside the proximal marker.The marker coil was kinked at ~5.7cm to ~7.0cm from the distal tip.No bends or kinks were noted on the pusher wire.No other anomalies were found.Testing/analysis: due to its damaged condition, the returned solitaire fr4-4-40-10 stent device could not be used for resistance testing.Conclusion: based on the reported information and device analysis, the customer¿s ¿resistance during delivery/retrieval¿ report was confirmed, as the marker coil on the returned solitaire fr4-4-40-10 stent device was damaged.The damage likely occurred when customer attempted to advance the solitaire fr4-4-40-10 stent device through the reported rebar 18 catheter.However, the cause of the resistance could not be determined.Possible resistance causes include vessel tortuosity, an incompatible/damaged catheter, the user does not maintain the correct flush rate, rhv loose during delivery, or a lack of continuous flush with saline/heparinized saline during the delivery.In this event, the customer stated that the vessel tortuosity was moderate, and the reported rebar 18 catheter was compatible with the solitaire fr4-4-40-10 stent device as it has a labeled inner diameter (id) of 0.021 inches, ruling out vessel tortuosity and an incompatible catheter as potential causes.Therefore, a damaged catheter, the user does not maintain the correct flush rate, rhv loose during delivery, or a lack of continuous flush with saline/heparinized saline during the delivery could have con tributed to the resistance complaint.However, the cause could not be determined.Since the reported rebar 18 catheter was not returned, any contribution of the catheter to the resistance complaint could not be determined.(manald1 (b)(6) 2025) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information was received.The cause of the event was not definitively determined but was probably related to vascular tortuosity.No kink or damage was observed on the rebar catheter.The surgeon recalled that the proximal end of the solitaire push wire was intact and not damaged.The tip of the solitaire sheath was secured into the hub of the microcatheter.